Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 16, NWS Atlanta, GA

February 21, 2014Bartow County, Floyd County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 21, 2014, 2:45 AM EST for Bartow County, Floyd County, Georgia. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2014, 2:45 AM EST (07:45 UTC)
Expired
Feb 21, 2014, 3:30 AM EST
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bartow County, GA, Floyd County, GA

The radar

The Atlanta radar (KFFC), 112 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 2:50 AM ESTTSTM WND DMG3 Se Rome, GAMULTIPLE TREES DOWN ACROSS THE COUNTY.
Feb 21, 3:00 AM ESTTSTM WND DMGJohn Graham Homes, GASEVERAL POWER LINES DOWN DUE TO WIND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 10:47 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WUUS52 KFFC 210745
SVRFFC
GAC015-115-210830-
/O.NEW.KFFC.SV.W.0016.140221T0745Z-140221T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 AM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARTOW COUNTY IN NORTHWEST GEORGIA
  EAST CENTRAL FLOYD COUNTY IN NORTHWEST GEORGIA

* UNTIL 330 AM EST

* AT 240 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 10 MILES WEST OF KINGSTON...MOVING
  EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ADAIRSVILLE...CASSVILLE AND WHITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR
NORTHERN GEORGIA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM EST
FRIDAY MORNING FOR NORTHWESTERN GEORGIA.

&&

LAT...LON 3423 8518 3439 8501 3439 8498 3440 8498
      3439 8496 3440 8495 3440 8474 3442 8473
      3441 8465 3436 8466 3435 8464 3435 8466
      3421 8466 3413 8518
TIME...MOT...LOC 0744Z 254DEG 34KT 3420 8507

$$
2 follow-up statements
920 
WWUS52 KFFC 210805
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 AM EST FRI FEB 21 2014

GAC015-115-210830-
/O.CON.KFFC.SV.W.0016.000000T0000Z-140221T0830Z/
BARTOW GA-FLOYD GA-
305 AM EST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EST
FOR EAST CENTRAL FLOYD AND NORTHERN BARTOW COUNTIES...

AT 300 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ADAIRSVILLE..MOVING
NORTHEAST AT 45 MPH.

RADAR ALSO INDICATED ANOTHER STRONG STORM OVER EASTERN FLOYD COUNTY 
ABOUT 10 MILES EAST OF ROME AND MOVING NORTHEAST AT 45 MPH. THIS 
POTENTIALLY SEVERE STORM WILL MOVE ACROSS WEST CENTRAL AND NORTHERN 
BARTOW COUNTY THROUGH 330 AM EST. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FOLSOM...WHITE...PINE LOG AND FUNKHOUSER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR
NORTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM EST FRIDAY MORNING FOR NORTHWESTERN GEORGIA.

&&

LAT...LON 3429 8512 3439 8501 3440 8474 3442 8473
      3442 8472 3441 8465 3436 8466 3435 8464
      3435 8466 3429 8466 3421 8468 3416 8514
TIME...MOT...LOC 0803Z 245DEG 39KT 3437 8484

$$
008 
WWUS52 KFFC 210827
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 AM EST FRI FEB 21 2014

GAC015-115-210830-
/O.CON.KFFC.SV.W.0016.000000T0000Z-140221T0830Z/
BARTOW GA-FLOYD GA-
327 AM EST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT  
330 AM EST FOR EAST CENTRAL FLOYD AND NORTHERN BARTOW COUNTIES...

AT 325 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SERIES OF STRONG THUNDERSTORMS MOVING ACROSS EASTERN 
FLOYD AND BARTOW COUNTIES. AT THIS TIME... THESE STORMS ARE BELOW 
SEVERE LIMITS BUT DO SHOW WEAK ROTATION. THE NEXT STRONGEST STORM 
WAS LOCATED ABOUT 7 MILES WEST OF KINGSTON... AND MOVING NORTHEAST 
AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE 45 MPH WINDS... AND WILL 
CONTINUE TO BE MONITORED CLOSELY FOR ANY STRONGER WINDS. PLEASE 
REMAIN ALERT FOR POSSIBLE WARNINGS LATER. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CASSVILLE...WHITE...PINE LOG...FUNKHOUSER...FOLSOM AND ADAIRSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR
NORTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM EST FRIDAY MORNING FOR NORTHWESTERN GEORGIA.

&&

LAT...LON 3429 8512 3439 8501 3440 8474 3442 8473
      3442 8472 3441 8465 3436 8466 3435 8464
      3435 8466 3429 8466 3421 8468 3416 8514
TIME...MOT...LOC 0825Z 246DEG 24KT 3422 8507

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 1:01 AM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Feb 21, 1:01 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
101 AM EST FRI FEB 21 2014

.PREV DISCUSSION... /ISSUED 955 PM EST THU FEB 20 2014/

UPDATE...

MADE SOME MINOR TWEAKS TO GRIDS BUT OVERALL TRENDS ARE THE SAME SO
DO NOT PLAN AN UPDATE TO ZONES. STILL DEFINITELY CONCERNED ABOUT
SEVERE POTENTIAL OVERNIGHT. DEWPOINTS ARE A LITTLE DRY AND CAPE
HAS DROPPED OFF...BUT EXPECT THAT THERE WILL BE ENOUGH LIFTING
WITH THE FRONT ITSELF THAT IT WILL ADVECT ITS OWN CAPE IN.
DAMAGING WINDS REMAIN THE MAIN THREAT BUT OF COURSE WILL NOT MOVE
INTO EXTREME NORTHWEST GEORGIA UNTIL NEAR MIDNIGHT BUT MAINLY
AFTER.

TDP

PREV DISCUSSION... /ISSUED 653 PM EST THU FEB 20 2014/

PREV DISCUSSION... /ISSUED 247 PM EST THU FEB 20 2014/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
WAVE ACROSS THE PLAINS THIS AFTERNOON LIFTS INTO THE UPPER MID WEST
TONIGHT AS A CLOSED UPPER LEVEL LOW WHILE A COLD FRONT PUSHES ACROSS
THE SOUTHEAST. IT IS THIS COLD FRONT THAT IS THE FOCUS OF THE SHORT
TERM. MODELS ARE IN GOOD AGREEMENT ON THE TIMING AND FORECAST GRIDS
ARE HEAVILY DEPENDENT ON THE HRRR AND LOCAL WRF. TIMING
WISE...SHOULD SEE THE SQUALL LINE APPROACH NW GEORGIA AROUND
06Z...MOVE ACROSS THE ATL METRO AREA IN THE 08-11Z TIME FRAME AND
THROUGH THE CSG AND MCN AREA IN THE 11Z TO 13Z TIME FRAME. SHOWERS
AND THUNDERSTORMS SHOULD EXIT THE CWA BY THE AFTERNOON ON FRIDAY.

SIMILAR LOOKING SEVERE POTENTIAL FOR TONIGHT AS HAS BEEN ADVERTISED
PREVIOUSLY. GFS MUCAPE STILL AROUND 300-400J/KG WHILE THE NAM
INDICATES VALUES UP TO 800 J/KG BUT THAT MAY BE OVERDONE. ALTHOUGH
THE INSTABILITY /AT LEAST IN TERMS OF THE GFS/ IS A BIT ON THE LOWER
SIDE...THE LOW LEVEL SHEAR REMAINS IMPRESSIVE WITH THIS...ABOUT 45
KTS IN THE NAM AND 50KTS IN THE GFS. THE MAIN THREAT REMAINS
DAMAGING WINDS WITH THE SQUALL LINE TONIGHT AND KEEP IN MIND TREES
THAT WERE WEAKENED FROM THE RECENT ICE EVENT WILL BE MORE SUSCEPTIBLE
TO THE WIND TONIGHT AS THE SQUALL LINE MOVES THROUGH. NAM IS SHOWING
AN STP VALUE AROUND 2 WHILE THE GFS STP VALUE IS RIGHT AROUND 1.
ALTHOUGH THE MAIN THREAT CONTINUES TO THE BE DAMAGING WINDS WITH THE
SQUALL LINE...GIVEN SUCH STRONG LOW LEVEL SHEAR...THERE IS THE
POTENTIAL FOR ISOLATED TORNADOES WITH THIS EVENT. IF A TORNADO WERE
TO DEVELOP...GIVEN THIS SITUATION IT WOULD LIKELY BE QUICK TO SPIN
UP AND FAIRLY SHORT LIVED IN DURATION. THAT SAID...FOLKS NEED TO BE
PREPARED TO ACT QUICKLY IF SOMETHING SHOULD DEVELOP. BEST TIMING FOR
SEVERE STORMS STILL REMAINS IN THE 06-09Z TIME PERIOD. AFTER
THAT...THE INSTABILITY DECREASING TOWARDS SUNRISE AND STORMS SHOULD
WEAKEN. STILL FORECASTING ABOUT AN INCH OF RAIN ACROSS NORTH GEORGIA
WITH THIS QUICK MOVING SYSTEM. WITH THE RAIN EXPECTED TO FALL IN A
SHORT PERIOD OF TIME...RIVERS MAY QUICKLY RISE SO WILL HAVE TO
CONTINUE TO MONITOR FOR ISOLATED RIVER FLOODING.

BEHIND THE FRONT THAT WILL MOVE THROUGH TONIGHT INTO FRIDAY
MORNING...HIGH PRESSURE BUILDS IN AND KEEPS THE AREA DRY THROUGH THE
REMAINDER OF THE SHORT TERM. THE COLD FRONT WILL HELP TO PUSH OUR
LOW TEMPS SATURDAY MORNING BACK TOWARDS NORMAL.

11

LONG TERM /SATURDAY THROUGH THURSDAY/...
MINIMAL CHANGES MADE TO THE EXTENDED FORECAST GRIDS AT THIS TIME.
MEDIUM RANGE MODEL TRENDS HAVE NOT SHOWN SIGNIFICANT DEPARTURES FROM
PREVIOUS RUNS. PLEASE SEE PREVIOUS LONG TERM FORECAST DISCUSSION
BELOW.

20

LONG TERM FORECAST DISCUSSION...
/ISSUED 415 AM EST THU FEB 20 2014/
BEHIND FRIDAY'S COLD FRONT... ECMWF AND GFS SHOW A COOL DOME OF
HIGH PRESSURE BUILDING OVER THE FORECAST AREA FRIDAY NIGHT... AND
SHOULD DOMINATE THROUGH SATURDAY. THE RIDGE DOES SLIP EAST AND
ESTABLISH A LIGHT/WARM SOUTHERLY WIND FLOW BY SATURDAY AFTERNOON.
THIS WILL ALLOW A NICE WARM-UP INTO THE 60S ON SATURDAY.

BOTH MODELS SHOW A WEAK UPPER DISTURBANCE IN THE NEARLY ZONAL FLOW
ALOFT TRAVERSING THE AREAS AND INTERACTING WITH AN OLD FRONTAL
BOUNDARY ACROSS SOUTH GEORGIA. THIS SPREADS SOME ISOLATED TO LOW
SCATTERED SHOWERS INTO THE FORECAST AREA ON SUNDAY...WITH THE GREATER
RAIN CHANCES EXPECTED ACROSS PARTS OF CENTRAL GEORGIA ON SUNDAY.
STILL GOOD AGREEMENT ON A REINFORCING COLD FRONT PUSHING ACROSS
THE AREA SUNDAY NIGHT... WITH A DRY FORECAST ON TAP FOR MONDAY.
BOTH MODELS SHOW AN ACTIVE NEARLY ZONAL FLOW ALOFT INTERACTING
WITH A WEAK FRONTAL BOUNDARY MEANDERING ACROSS THE AREA ON TUESDAY
AND WEDNESDAY. STILL SOME UNCERTAINTY ON JUST WHERE BEST RAIN
CHANCES WILL SET UP... SO WILL JUST SHOW A SLIGHT CHANCE OF
SHOWERS ALL ZONES FOR NOW. LACK OF INSTABILITY AND WIND SHEAR WILL
WARRANT JUST WORDING FOR SHOWERS WITH NO THUNDERSTORMS EXPECTED AT
THIS TIME.

39

&&

.AVIATION...
06Z UPDATE...
LINE OF SHOWERS AND THUNDERSTORMS EXPECTED TO MOVE THROUGH THE
AREA OVERNIGHT...WITH DEGRADING CIGS AND VSBYS ACCOMPANYING THE
TSRA. HAVE TIMED THE SQUALL LINE THROUGH THE ATL AREA BY 10Z...AND
THE MCN AND AHN AREAS BY AROUND 12Z. S-SW GUSTY WINDS /15G25KT OR
SO/ WILL BECOME NW AT 13-15KT GUSTS TO 22-25KT BEHIND THE LINE.
EXPECT HIGH IFR OR LOW MVFR CIGS WITH THE POST-TSRA LIGHT
RAIN...WITH SLOW IMPROVEMENT THROUGH FRIDAY MORNING...AND VFR BY AFTERNOON.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  34  67  41 / 100   5  10  10
ATLANTA         58  38  64  44 /  80   5  10  10
BLAIRSVILLE     54  30  62  35 /  70   5  10  10
CARTERSVILLE    59  31  66  38 /  60   5  10  10
COLUMBUS        60  38  67  47 / 100   5  10  10
GAINESVILLE     60  36  66  40 / 100   5  10  10
MACON           63  33  68  44 /  90   5  10  10
ROME            60  29  65  37 /  40   5  10  10
PEACHTREE CITY  60  29  67  40 /  90   5  10  10
VIDALIA         66  44  68  49 / 100  10  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 5 AM EST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...
DADE...DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...
HALL...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...
WHITE...WHITFIELD.

&&

SHORT TERM...31
LONG TERM....39
AVIATION...31
Hazardous weather outlook, Feb 21, 2:08 AM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
208 AM EST FRI FEB 21 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
208 AM EST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS PARTS OF NORTH
AND CENTRAL GEORGIA THIS MORNING...

WEATHER HAZARDS EXPECTED...

DAMAGING WINDS FROM A LINE OF THUNDERSTORMS WILL BE THE MAIN
THREAT THROUGH LATE THIS MORNING. AN ISOLATED TORNADO CANNOT BE
RULED OUT.

DISCUSSION...

A LINE OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED AHEAD OF A
COLD FRONT WILL CONTINUE TO PUSH ACROSS NORTH AND CENTRAL GEORGIA
THROUGH THE MORNING HOURS. ALTHOUGH A WEAKENING TREND IS
EXPECTED... THERE APPEARS TO BE SUFFICIENT WIND SHEAR AND
INSTABILITY TO SUPPORT A SLIGHT CHANCE OF SEVERE STORMS EMBEDDED
WITHIN THE LINE THROUGH LATE THIS MORNING. THE GREATER SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS AND MAINLY ALONG AND WEST OF
AN AMERICUS TO MCDONOUGH TO GAINESVILLE LINE THROUGH 10 AM THIS
MORNING.

ONCE THE LINE OF STORMS HAS MOVE EAST OF YOUR LOCATION... THE
SEVERE STORM THREAT WILL HAVE ENDED. ALL INTEREST ACROSS NORTH AND
CENTRAL GEORGIA SHOULD CONTINUE TO CLOSELY MONITOR THIS
POTENTIALLY DANGEROUS LINE OF STORMS THROUGH THE MORNING AND BE
ALERT FOR POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

BEHIND TODAY'S COLD FRONTAL PASSAGE... NO OTHER HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Feb 21, 1:44 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 AM EST FRI FEB 21 2014

GAZ002-011-210715-
144 AM EST FRI FEB 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR AN ENHANCED RISK OF BRIEF
TORNADOES AND 35 MPH WINDS IN WALKER AND CHATTOOGA COUNTIES UNTIL 215
AM EST...

AT 141 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLOUDLAND...MOVING EAST AT 40 MPH.

THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 141 AM EST. STILL...THE ENVIRONMENT ALONG
THIS LINE SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY WEAK...
TORNADO FORMING. WIND GUSTS TO 35 MPH ARE ALSO POSSIBLE AS THE LINE
MOVES ACROSS WALKER AND CHATTOOGA COUNTIES THROUGH 215 AM EST.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MENLO...
CLOUDLAND...SUMMERVILLE...CENTER POST...TRION...SUBLIGNA...NAOMI...
SUTTLES MILL AND VILLANOW.

EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.

&&

LAT...LON 3462 8554 3474 8516 3472 8517 3472 8505
      3459 8506 3459 8510 3453 8513 3452 8515
      3443 8550
TIME...MOT...LOC 0644Z 250DEG 36KT 3453 8549
Special weather statement, Feb 21, 1:51 AM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 AM EST FRI FEB 21 2014

GAZ002>005-210730-
151 AM EST FRI FEB 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR 35 TO 45 MPH WINDS IN
WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES UNTIL 230 AM EST...

AT 148 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO LINWOOD...MOVING EAST AT 30
MPH.

WIND GUSTS OF 35 TO 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES THROUGH 230 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLUE
SPRING...BEAUMONT...BOYNTON...INDIAN
SPRINGS...GRAYSVILLE...LAFAYETTE...LINWOOD...ROCK
SPRING...CHICKAMAUGA...NOBLE...SALEM...RINGGOLD...WOOD
STATION...MILL CREEK AND ROCKY FACE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3493 8470 3485 8466 3476 8477 3467 8543
      3489 8530 3499 8520 3499 8476
TIME...MOT...LOC 0651Z 267DEG 25KT 3498 8507 3486 8518
          3474 8523

KS
Local storm report, Feb 21, 2:01 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TSTM WND DMG     TRENTON                 34.87N  85.51W
02/21/2014                   DADE               GA   911 CALL CENTER

            SEVERAL TREES DOWN ON HIGHWAY 11 SOUTH.

0113 AM     TSTM WND DMG     1 ENE RISING FAWN       34.76N  85.52W
02/21/2014                   DADE               GA   911 CALL CENTER

            TREE DOWN ON A HOUSE ON NEWSOME GAP ROAD. RESIDENT IS
            TRAPPED.

&&

EVENT NUMBER FFC1400541
EVENT NUMBER FFC1400542

TDP
Special weather statement, Feb 21, 2:28 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 AM EST FRI FEB 21 2014

GAZ019-020-030-210815-
228 AM EST FRI FEB 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN POLK...BARTOW AND
FLOYD COUNTIES UNTIL 315 AM EST...

AT 226 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR PINSON TO
ETNA... AND MOVING EAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
POLK...BARTOW AND EASTERN FLOYD COUNTIES THROUGH 315 AM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ESOM HILL... ETNA...
LINDALE... ROME... SHANNON...PINSON...CEDARTOWN...ANTIOCH...
SENEY... ADAIRSVILLE... FISH CREEK...KINGSTON...FOLSOM...VAN WERT
AND ROCKMART.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3412 8531 3438 8519 3440 8503 3439 8502
      3439 8496 3440 8495 3441 8470 3408 8485
      3408 8493 3395 8498 3395 8505 3390 8505
      3390 8539 3402 8542
TIME...MOT...LOC 0727Z 256DEG 26KT 3437 8506 3419 8513
          3402 8533
Special weather statement, Feb 21, 2:37 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 AM EST FRI FEB 21 2014

GAZ012-210800-
237 AM EST FRI FEB 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN GORDON COUNTY
UNTIL 300 AM EST...

AT 235 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR RESACA TO ABOUT
7 MILES SOUTH OF CALHOUN... AND MOVING EAST AT 35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS GORDON
COUNTY THROUGH 300 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE CALHOUN...RESACA...NICKELSVILLE...SONORAVILLE...REDBUD...
AUDUBON...RANGER...OAKMAN AND FAIRMOUNT.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3461 8486 3461 8475 3463 8473 3462 8471
      3460 8472 3458 8465 3441 8465 3442 8473
      3440 8474 3440 8495 3439 8496 3439 8503
      3462 8500 3462 8493 3464 8491
TIME...MOT...LOC 0736Z 259DEG 30KT 3458 8491 3449 8492
          3440 8495

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 12:28 AM ESTSevere Thunderstorm WarningFFCDade, Walker32 min
Feb 21, 12:57 AM ESTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker48 min
Feb 21, 1:44 AM ESTSpecial Weather StatementFFCChattooga31 min
Feb 21, 1:51 AM ESTSpecial Weather StatementFFCCatoosa, Murray, Walker, Whitfield39 min
Feb 21, 2:07 AM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Murray, Walker, Whitfield38 min
Feb 21, 2:28 AM ESTSpecial Weather StatementFFCBartow, Floyd, Polk47 min
Feb 21, 2:37 AM ESTSpecial Weather StatementFFCGordon23 min
Feb 21, 2:46 AM ESTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray44 min
Feb 21, 3:34 AM ESTSevere Thunderstorm WarningFFCHenry, Pike, Spalding41 min
Feb 21, 3:40 AM ESTSpecial Weather StatementFFCBartow, Dawson, Fannin, Gilmer, Lumpkin, Pickens and 1 more65 min
Feb 21, 3:46 AM ESTSpecial Weather StatementFFCTroup44 min
Feb 21, 4:08 AM ESTSpecial Weather StatementFFCHarris, Muscogee, Talbot52 min
Feb 21, 4:26 AM ESTSpecial Weather StatementFFCCherokee, Cobb, Paulding49 min
Feb 21, 4:34 AM ESTSpecial Weather StatementFFCDouglas26 min
Feb 21, 4:48 AM ESTSpecial Weather StatementFFCDawson, Lumpkin, Towns, White27 min
Feb 21, 4:55 AM ESTSpecial Weather StatementFFCLamar, Monroe, Upson65 min
Feb 21, 5:03 AM ESTSpecial Weather StatementFFCForsyth, Hall42 min
Feb 21, 5:11 AM ESTSpecial Weather StatementFFCMacon, Schley49 min
Feb 21, 5:17 AM ESTSpecial Weather StatementFFCHarris, Talbot58 min
Feb 21, 5:22 AM ESTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart, Webster68 min
Feb 21, 5:37 AM ESTSpecial Weather StatementFFCJasper, Putnam53 min
Feb 21, 5:41 AM ESTSpecial Weather StatementFFCGreene, Jasper, Morgan, Putnam49 min
Feb 21, 5:42 AM ESTRiver Flood WarningFFCDade21 hr
Feb 21, 5:59 AM ESTSpecial Weather StatementFFCCrisp, Dooly, Sumter46 min
Feb 21, 6:11 AM ESTSevere Thunderstorm WarningFFCSumter34 min
Feb 21, 6:21 AM ESTSpecial Weather StatementFFCBibb, Crawford, Peach, Taylor54 min
Feb 21, 6:25 AM ESTSpecial Weather StatementFFCMacon, Schley50 min
Feb 21, 6:43 AM ESTSpecial Weather StatementFFCJones, Monroe, Putnam32 min
Feb 21, 6:50 AM ESTSpecial Weather StatementFFCCrisp, Dooly, Sumter40 min
Feb 21, 7:10 AM ESTSpecial Weather StatementFFCBaldwin, Hancock, Taliaferro, Warren, Wilkes, Wilkinson35 min
Feb 21, 7:11 AM ESTSpecial Weather StatementFFCBleckley, Houston, Twiggs49 min
Feb 21, 7:15 AM ESTSpecial Weather StatementFFCPutnam15 min
Feb 21, 7:42 AM ESTSpecial Weather StatementFFCBleckley, Glascock, Hancock, Taliaferro, Warren, Washington and 2 more48 min
Feb 21, 8:02 AM ESTSpecial Weather StatementFFCDodge43 min
Feb 21, 8:23 AM ESTTornado WarningFFCJohnson, Laurens37 min
Feb 21, 8:48 AM ESTTornado WarningFFCEmanuel, Jefferson, Johnson27 min
Feb 21, 8:52 AM ESTSpecial Weather StatementFFCEmanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler38 min
Feb 21, 9:28 AM ESTSpecial Weather StatementFFCToombs32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.